Alert archive / Florida / Small Craft Advisories in 2019

Small Craft Advisory 5, NWS Key West, FL

January 25, 2019

NWS Key West, FL issued this small craft advisory at Jan 25, 2019, 4:34 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2019, 4:34 AM EST (09:34 UTC)
Expired
Jan 25, 2019, 4:30 PM EST
In force
12 hr
Issued by
NWS Key West, FL

The text

As transmitted.

951 
WHUS72 KKEY 250934
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
434 AM EST Fri Jan 25 2019

GMZ033-034-251745-
/O.NEW.KKEY.SC.Y.0005.190125T0934Z-190125T2200Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
434 AM EST Fri Jan 25 2019

...SMALL CRAFT ADVISORY IN EFFECT...

The National Weather Service in Key West has issued a Small Craft
Advisory for the outer waters of Mainland Monroe and the waters in
and around Pulaski Shoal Light. 

* WINDS...Mainly north winds of 15 to 20 knots early this morning
  will increase to near 20 knots late this morning. 

* WAVES/SEAS...Seas will build to 4 to 7 feet on the deeper Gulf
  waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots,
or seas of 7 feet or greater, are expected to produce hazardous
conditions for small craft. Inexperienced boaters, especially
those with smaller vessels, should avoid operating in these
conditions.

&&

$$

APA
2 follow-up statements
744 
WHUS72 KKEY 251504
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1004 AM EST Fri Jan 25 2019

GMZ035-044-054-055-074-075-252200-
/O.EXA.KKEY.SC.Y.0005.000000T0000Z-190125T2200Z/
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1004 AM EST Fri Jan 25 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

The National Weather Service in Key West has issued a Small Craft
Advisory, which is in effect until 5 PM EST this afternoon. 

* WINDS...North winds near 20 knots, decreasing to 15 to 20 knots
  late this afternoon.

* WAVES/SEAS...Seas will build to 4 to 7 feet over the lower
  Straits of Florida to the south of the Dry Tortugas. Near waters
  rough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots,
or seas of 7 feet or greater, are expected to produce hazardous
conditions for small craft. Inexperienced boaters, especially
those with smaller vessels, should avoid operating in these
conditions.

&&

$$

GMZ033-034-252200-
/O.CON.KKEY.SC.Y.0005.000000T0000Z-190125T2200Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
1004 AM EST Fri Jan 25 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

* WINDS...North winds near 20 knots.

* WAVES/SEAS...Seas 4 to 7 feet over the deeper Gulf waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots,
or seas of 7 feet or greater, are expected to produce hazardous
conditions for small craft. Inexperienced boaters, especially
those with smaller vessels, should avoid operating in these
conditions.

&&

$$
711 
WHUS72 KKEY 252130
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
430 PM EST Fri Jan 25 2019

GMZ033>035-044-054-055-074-075-252230-
/O.CAN.KKEY.SC.Y.0005.000000T0000Z-190125T2200Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
430 PM EST Fri Jan 25 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Key West has cancelled the Small
Craft Advisory. 

North and northeast winds have eased below 20 knots. However,
Small Craft Should Exercise Caution, especially over the deeper 
waters of the southeastern Gulf of Mexico, Hawk Channel, and the 
Straits of Florida.

$$

Haner

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 24, 10:47 PM EST, 5 hours 47 minutes earlier.

Area forecast discussion, Jan 24, 10:47 PM EST, 5 hours 47 minutes before
Area Forecast Discussion
National Weather Service Key West FL
1047 PM EST Thu Jan 24 2019

.DISCUSSION...
Broad cyclonic flow dominates the Continental United States, as
such, deep southwesterlies were sampled by the 00Z KKEY RAOB. A
diffuse cold front is stalled across the Florida Keys, with weak
northwesterly surface flow undercutting moist southwesterlies.
Showers and isolated thunderstorms continue to form and streak to
the northeast across the island chain, with the storms favored
over the Straits of Florida. Water vapor imagery reveals wavy
undulations in the southwesterlies over the Yucatan Peninsula,
upstream from the Florida Keys. Therefore, although we expect
precipitation impacts to abate, the polar deviation in the
upstream southwesterlies may delay the exit of the precipitation
inducing upglide. This pesky frontal passage will once again
plague the Keys over the weekend. As it stalls over Cuba or the
Western Caribbean Friday and Friday night, a southern stream short
wave will round the base of the broad trough complex over the
CONUS. As this short wave slides east through Texas and the Gulf
of Mexico, the stalled front will work northward as a warm front.
The extent of its northward progression remains uncertain at this
time. We made some subtle tweaks to POPS through the weekend,
more in line with the ensemble means. Nevertheless, it appears 2
to 4 inches of rainfall is possible over a 48 hour period. Stay
tuned for better details over the next couple of days.

&&

.MARINE...
A cold front will move south through the coastal waters of the
Florida Keys tonight, with freshening northerly breezes expected
later tonight and Friday morning. This frontal system will stall
across Cuba or the Western Caribbean late Friday or Saturday, with
moderate to fresh northerly breezes continuing. Freshening
northeast breezes are expected Saturday night and Sunday as the
stalled frontal system intensifies.

&&

.AVIATION...
MVFR CIGS will prevail at the EYW and MTH terminals through
tonight as shallow northwesterlies (not sampled earlier by the 00Z
KKEY RAOB) undercut deep southwesterlies. Temporary MVFR VIS will
be possible at either terminal as transient showers streak to the
northeast across the island chain. Precipitation impacts at the
terminals will abate after 06-09Z. As precipitation impacts
decrease, forecast soundings indicate IFR CIGS based at 010 will
persist at both terminals through 15Z. Finally, northerly
crosswinds will gust to 20 knots at both terminals through 18Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  66  68  61  68 / 60 40 40 50
Marathon  66  70  61  69 / 60 40 40 50

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.
&&

Public/Marine/Fire...CLR
Aviation/Nowcasts....CLR
Data Collection......DR

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Jan 24, 5:24 AM EST, 23 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
524 AM EST Thu Jan 24 2019

FLZ076>078-GMZ031>035-042>044-052>055-072>075-251030-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
524 AM EST Thu Jan 24 2019

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...TODAY AND TONIGHT

A Small Craft Advisory remains in effect for Hawk Channel and the
Straits of Florida early this morning until winds decrease from
west to east. Otherwise, isolated thunderstorms are possible later
this morning and afternoon as a cold front slides through our area
later today.

The primary hazards will be cloud to surface lightning strikes and
locally strong gusty winds.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Isolated thunderstorms are possible across our entire region
Sunday through Monday.

The primary hazards will be dangerous lightning strikes and
locally strong gusty winds.

In addition, a Small Craft Advisory may be necessary for portions
of our marine district.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

APA

Nearby

Small Craft Advisories in Florida, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.